Mississippi, 2025

Tornado and Damaging Winds in Mississippi, November 25, 2025

November 25, 2025 · NWS JAN · 5 events in 3 counties and zones

A line of strong to severe thunderstorms moved east across Mississippi early on November 25th. Damaging wind gusts and a tornado occurred with this line of storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A line of strong to severe thunderstorms moved east across Mississippi early on November 25th. Damaging wind gusts and a tornado occurred with this line of storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 25, 12:59 AM CST, 39 minutes earlier. Its key messages:

  • Severe thunderstorms and locally heavy rain remain possible through this afternoon.
  • Much cooler and drier air will surge into the area Wednesday and continue the remainder of Thanksgiving Week.
  • Heavy rainfall could become a concern by early next week for northwest portions of the area.
Area forecast discussion, Nov 25, 12:59 AM CST, 39 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1259 AM CST Tue Nov 25 2025

...New DISCUSSION...

.KEY MESSAGES...

  - Severe thunderstorms and locally heavy rain remain possible
    through this afternoon.

  - Much cooler and drier air will surge into the area Wednesday and
    continue the remainder of Thanksgiving Week.

  - Heavy rainfall could become a concern by early next week for
    northwest portions of the area.

&&

.DISCUSSION...
Issued at 1259 AM CST Tue Nov 25 2025

Today through tonight...

Surface low and frontal system continues to swing eastward with the
strongest forcing remaining well off to the north into the Ozarks to
Mid MS to OH Valleys. Forcing from a secondary spoke of energy over
central TX, low level jet, and frontal convergence resulted in rain
and storm coverage into the morning hours. The severe thunderstorm
potential will continue through 8AM as a QLCS propagates from
southwest to northeast across the area. There could also be discrete
supercell development potential a touch earlier ahead of the forced
squall line, which could have all modes of severe weather possible
in these severe storms. The ongoing QLCS will be the main focus,
with the best severe potential persisting through 8AM to the
southeast. Increasing confidence of heavy rainfall, as training
convection has set up along and north of a line near Bastrop to
Grenada producing rainfall estimates between 2-4 inches so far. Some
areas could see an additional 1-3 inches, with locally higher
amounts, in a short duration through 7AM. No adjustments were made
to the hazard graphic for flash flooding. In addition, surface low
won't be really deep but there will be some pressure gradient (4mb)
for some gusty gradient winds, at most around 25mph gusts or a touch
higher at times.

There will be a brief break in activity, before more veered flow but
frontal convergence could get some strong to isolated severe
activity going again. Strong mean southwesterly shear will set up
but remain mostly line-parallel. Strong moist advection will drive
dewpoints back up into the 64-68F degree range along and south of
Interstate 20. With strong southwesterly mean bulk shear, lapse
rates, favorable thermodynamics, severe threat and advertisement in
HWO of Slight/Marginal risk remains warranted. No adjustments were
made to today's severe graphic as all modes of severe weather
remains possible. Timing still looks to be 9AM to 5PM, but ending as
early as 3PM in east MS.

Seasonably warm conditions continues with highs some 10F to 15F
above (72F to 82F) and low temps ranging from 45F in the Delta to 55
in the southeast. /DC/CR/

********No adjustments were made to the extended period********

Wednesday through next week Monday...

Rain chances will continue across our forecast area through around
daybreak Wednesday before a strong frontal passage brings a pattern
change. Quiet and seasonably cooler weather conditions, 5-8F below,
will occur across the southeast region late this week on
Thanksgiving into late week (Thursday into Friday) thanks to mean
northerly flow/subsidence, 1028-1032mb sfc high propagating
southeastward across the area, and PW less than half inch. Model
consensus from both the GFS and the Euro are still showing Wednesday
night through Thursday night being the coldest periods with
nighttime temperatures in the low to mid 30s. A couple of areas
along and east of i-20 could see overnight lows drop to below
freezing Thursday night, with a light frost/freeze possible by late
Thursday night/early Friday morning timeframe. Quiet conditions will
continue through Friday evening as the 1032 sfc high begins to
propagate eastward towards the Carolinas.

Looking ahead into the weekend, future guidance is still
highlighting quite an active weather pattern developing over much of
the central CONUS. A major longwave trough axis is forecasted to set
over the Rockies into the Plains while a strong ridge builds up over
the East Coast. This will help place our CWA in favorable deep
southwest flow aloft for multiple rounds of showers and storms. At
the moment, global models are still showing increasing potential for
heavy rainfall to develop, with greater potential over the ArkLaMiss
Delta region. Trends will continue to be monitored over the next
several days. /CR/

&&

.AVIATION...
(06Z TAFS)
Issued at 1136 PM CST Mon Nov 24 2025

Local radars showed an area TSRA over the nw half of the area.
The TSRA will become widespread resulting in deteriorating
conditions from the remainder of the area through 14Z. Conditions
will gradually improve from the west Tuesday as the cold front
moves east of the area. VFR conditions are expected areawide by
23Z and VFR conditions will prevail through the end of the TAF
period. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       77  50  61  36 /  60   0   0   0
Meridian      78  50  63  34 /  80  20   0   0
Vicksburg     76  49  60  36 /  40   0   0   0
Hattiesburg   82  55  69  37 /  70  30   0   0
Natchez       78  51  63  37 /  50   0   0   0
Greenville    71  47  55  36 /  20   0   0   0
Greenwood     74  47  56  34 /  40   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DC/CR/22

In the hours before

Special weather statement, Nov 25, 12:01 AM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jackson MS
1201 AM CST Tue Nov 25 2025

MSZ042-043-048-250700-
Hinds MS-Yazoo MS-Madison MS-
1201 AM CST Tue Nov 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN YAZOO...
NORTHWESTERN HINDS AND MADISON COUNTIES THROUGH 100 AM CST...

At 1201 AM CST, Doppler radar was tracking a strong thunderstorm over
Brownsville, or 11 miles northwest of Clinton, moving northeast at 55
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Flora, Brownsville, and Pocahontas around 1205 AM CST.
  Jackson and Annandale around 1210 AM CST.
  Canton and Gluckstadt around 1220 AM CST.
  Way and Sharon around 1230 AM CST.
  Vaughan around 1235 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 AM CST for central and
west central Mississippi.

&&

LAT...LON 3233 9050 3248 9060 3250 9058 3251 9055
      3253 9055 3287 9009 3270 8973 3266 8973
TIME...MOT...LOC 0601Z 239DEG 49KT 3246 9048

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Nov 25, 12:38 AM CST, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
1238 AM CST Tue Nov 25 2025

LAZ016-023>025-250745-
Tensas LA-Madison LA-Catahoula LA-Franklin LA-
1238 AM CST Tue Nov 25 2025

...A STRONG THUNDERSTORM WILL IMPACT TENSAS...MADISON...NORTHEASTERN
CATAHOULA AND SOUTHEASTERN FRANKLIN PARISHES THROUGH 145 AM CST...

At 1238 AM CST, Doppler radar was tracking a strong thunderstorm near
Gilbert, or 12 miles southeast of Winnsboro, moving northeast at 55
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Newlight around 1245 AM CST.
  Newellton and Somerset around 1255 AM CST.
  Afton around 100 AM CST.
  Mound around 110 AM CST.
  Vicksburg around 115 AM CST.

Other locations impacted by this storm include Delta and Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 600 AM CST for northeastern
Louisiana...and southwestern and west central Mississippi.

&&

LAT...LON 3256 9108 3250 9099 3249 9099 3254 9109
      3247 9110 3244 9097 3236 9100 3237 9087
      3219 9100 3222 9100 3221 9115 3214 9117
      3213 9116 3213 9105 3218 9106 3216 9100
      3213 9101 3173 9164 3174 9164 3207 9170
TIME...MOT...LOC 0638Z 239DEG 49KT 3204 9158

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB

The radar

The Jackson/Brandon,MS radar (KDGX), 81 km away, was scanning. The volume nearest the first event began at 07:40 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 tornado, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Warren

When
November 25, 1:38 AM CST to 1:41 AM CST
Where
Warren County, 1.36 mi WSW of Beechwood
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.320, -90.850

A few trees were blown down in the Vicksburg area including along Military Avenue at Ben Bolia Street and along Halls Ferry Road. A power pole was blown down at Clay Street and Old Highway 27.

Tornado, Hinds

When
November 25, 1:58 AM CST to 2:01 AM CST
Where
Hinds County, 2.38 mi ENE of Hubbard to 1.32 mi WNW of Morning Star
Rating
EF0
Path length
1.75 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
32.230, -90.631

An EF-0 tornado touched down in western Hinds County, in the vicinity of Betigheimer and Canada Cross Roads. The tornado moved generally just south of due east along Canada Cross Road which becomes Bill Strong Road east of Middle Road. Several trees were downed along the path, with some of the trees having snapped trunks. Inspection of the trees and consultation with local officials confirmed that the snapped trees were dead or otherwise weak. Damage was confined to vegetation and mostly smaller limbs. The tornado lifted along Bill Strong Road after travelling nearly two miles along the roadway. The tornado was estimated to have maximum winds of 75 mph. A tornadic debris signature was observed by radar with this tornado.

Thunderstorm Wind, Hinds

When
November 25, 2:19 AM CST
Where
Hinds County, 0.93 mi SSE of Raymond
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
32.257, -90.426

A tree was blown down on Port Gibson Street.

Thunderstorm Wind, Newton

When
November 25, 4:09 AM CST
Where
Newton County, 1.35 mi ESE of Perdue
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
32.510, -88.960

A tree was blown down on A Dean Road.

Funnel Cloud, Newton

When
November 25, 4:22 AM CST
Where
Newton County, 4.15 mi N of Chunky
Reported by
Public
Coordinates
32.380, -88.930

A wall cloud and funnel cloud were observed east of Chunky. No damage occurred in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyThe tornado archive for Mississippi, 2025Warnings in Mississippi, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1299569, 1299571, 1299572, 1299573, 1299575.